# SDR CA100629002

- Difficulty date: June 25, 2010
- Submitted: January 4, 2011
- Operation: General aviation
- Make and model: Dhav DHC2MKI
- Aircraft time: 19,823 hours
- Engine: Pwa R985AN14B
- Propeller: Hamstd 2D30
- System (JASC): 3246 · Wheel/Ski/Float
- Part: Bearing
- Part number: 21401100
- Condition: Failed
- Location: Main Wheel
- Component: Main Wheel
- Component part number: 404183
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

UPON DISSASSEMBLY, THE RT INBD BEARING WAS FOUND TO HAVE COMPLETELY FAILED. THE BEARING TIMES ARE UNKNOWN BUT ARE MOST LIKELY LESS THAN 500 HOURS. THE BEARING WAS FOUND TO BE WELL LUBRICATED BUT SUFFERED SOME SORT OF STRUCTURAL FAILURE.  THE CAGE AND ROLLERS WERE SIGNIFICANTLY DAMAGED.  IT SHOULD BE NOTED THAT THIS IS A NEW STYLE WHEEL FOR USE WITH AMPHIBIOUS FLOATS AS LISTED IN THE MFG IPC.  HOWEVER THE NEW BRG ASSY IS APPROX 40 PERCENT THINNER (THE DIAMETER REMAINS THE SAME) AND THE REDUCED SURFACE AREA MAY HAVE CONTRIBUTED TO THE PREMATURE FAILURE.
